Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 8, 2008, 3:01 PM EDT for Lake County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 8, 2008, 3:20 PM EDT
- In force
- 19 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Lake County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 081901
SVRMLB
FLC069-082000-
/O.NEW.KMLB.SV.W.0098.080708T1901Z-080708T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE COUNTY IN FLORIDA.
* UNTIL 400 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF FERNDALE...
OR NEAR ZELLWOOD...AND MOVING NORTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
HOWEY IN THE HILLS...MOUNT DORA...TAVARES...LAKE HARRIS...EUSTIS...
MID FLORIDA LAKES...LEESBURG...LISBON...LAKE GRIFFIN...FRUITLAND
PARK...EMERALDA...THE VILLAGES AND LADY LAKE
EARLIER STORMS PRODUCED A WIND GUST OF 62 MPH AT THE ORLANDO EXECUTIVE
AIRPORT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2896 8195 2896 8167 2878 8157 2878 8166
2860 8166 2858 8170 2864 8182 2892 8196
TIME...MOT...LOC 1901Z 151DEG 18KT 2871 8166
$$1 follow-up statement
000
WWUS52 KMLB 081920
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT TUE JUL 8 2008
FLC069-081928-
/O.CAN.KMLB.SV.W.0098.000000T0000Z-080708T2000Z/
LAKE FL-
318 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING DAMAGING WIND GUSTS. AS A RESULT...THE WARNING HAS BEEN
CANCELLED. HOWEVER...HEAVY RAIN..WIND GUSTS OF 30 TO 40 MPH...AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2896 8195 2896 8167 2878 8157 2878 8166
2860 8166 2858 8170 2864 8182 2892 8196
TIME...MOT...LOC 1918Z 151DEG 18KT 2878 8171
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:50 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 8, 2:50 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT TUE JUL 8 2008 .DISCUSSION... ..SWELL FROM DISTANT HURRICANE BERTHA FORECAST TO ARRIVE LATE THIS WEEK... THROUGH TONIGHT...STORMS HAVE BEEN PRODUCING SOME STRONG WIND GUSTS THIS AFTERNOON AS THEY MOVE TO THE NNW. ACTIVITY GETTING SOME ENHANCEMENT FROM TROF/VORT ALOFT LIFTING OVER REGION WITH DRIER AIR LOOMING OFF TO THE SE...PER NASSAU SOUNDING AND WATER VAPOR IMAGES. ACTIVITY THROUGH EARLY EVENING WILL HAVE HIGHEST COVERAGE IN THE NORTH AND DIMINISHING TO ISOLATED AT MOST SOUTHEAST. MOST OF THE ACTIVITY EXPECTED TO BE NORTH OF THE AREA OR DIMINISHED BY SUNSET. WED...DRIER AND MORE SUBSIDENT AIR MASS ADVECTING INTO REGION WILL RESULT IN REDUCED SHOWER/STORM CHANCES. POPS WILL RANGE FROM ISOLATED SOUTHERN COASTAL SECTIONS TO LOW END SCATTERED IN THE NORTH. .WED NIGHT-THU...LOW-LEVEL RIDGING WILL REMAIN SITUATED OVER EAST-CENTRAL FLORIDA THROUGH THIS PERIOD. WITH DEEP LAYER RIDGING OVERHEAD...WARMER TEMPERATURES ALOFT AND DRIER PWAT VALUES EXPECT ONLY MINIMAL CHANCES FOR PCPN. WINDS TO REMAIN LIGHT EAST/SOUTHEAST THROUGH THIS TIME. HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES ALONG THE COAST WITH LOWER/MIDDLE 90S PROGGED FOR THE INTERIOR. LOWS CONTINUED MILD IN THE 70S. .FRI-TUE...(PREVIOUS DISCUSSION)...WEAK FRONTAL TROUGH DRAPED ACROSS THE MID-ATLANTIC STATES ACROSS THE DEEP SOUTHLAND KEEPS BULK OF MOISTURE CONCENTRATED THERE FRI. BUT THEN RIDGE AXIS BUCKLES TO ALLOW INTRUSION INTO NORTH FL AND A SLOW PROGRESSION TO OVER THE FORECAST AREA DURING THE WEEKEND WITH GENTLE MOTIVATION SUPPLIED BY PASSING UPPER TROUGH. SO...POPS TO INCREASE ONCE AGAIN NEAR CLIMO VALUES. AXIS OF SURFACE RIDGE WELL SOUTH TO PROMOTE WEST STEERING FLOW FAVORING LATE CONVECTION TOWARD SPACE AND TREASURE COASTS. && .AVIATION...MORE REDUCTIONS IN TSRA THROUGH AROUND 00Z...ESP NORTH OF KMCO-KTTS WITH ACTIVITY GRADUALLY LOWER IN COVERAGE HEADING SE. BECOMING PREVAILING VFR AFT 00Z THROUGH OVERNIGHT. && .MARINE...FLOW GENERALLY REMAINING SE THROUGH WED WITH ENHANCEMENT NEAR THE COAST IN AFTERNOON FROM SEA BREEZE. DECREASING COVERAGE OF SHRA/TSRA S-N OVER WATERS INTO THIS EVENING. WED NIGHT-SUN...RIDGE AXIS SETTLES BACK SOUTHWARD ACROSS CENT FL AND ADJACENT ATLC WATERS WED-SAT WITH THE AXIS NUDGED SOUTHWARD ON SUN. MAINLY A SOUTH TO SOUTHEAST COMPONENT OF WIND THAT WILL REMAIN OVERALL LIGHT...BUT A 10-12 KT SEA BREEZE WILL DEVELOP BY EACH AFTN. NOAA WAVEWATCH CONTINUES TO SHOW A LONG PERIOD EAST SWELL PROPAGATING INTO THE COASTAL WATERS AS EARLY AS LATE THURSDAY FROM DISTANT HURRICANE BERTHA...BECOMING NOTICEABLE (3-4 FT) FRI AND CONTINUING THRU THE WEEKEND. THIS WILL IMPROVE SURFING CONDITIONS BUT ON THE FLIP SIDE...THIS INCOMING SWELL WILL INCREASE THE THREAT FOR RIP CURRENTS AND COULD MAKE NAVIGATING INLETS MORE HAZARDOUS FOR SMALL CRAFT. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 93 / 20 20 10 20 MCO 73 93 73 94 / 20 20 10 20 MLB 73 90 74 90 / 10 20 10 20 VRB 74 89 74 91 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && GLITTO/SEDLOCK
Hazardous weather outlook, Jul 8, 5:30 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT TUE JUL 8 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 530 AM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP MOISTURE AND A MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED LIGHTNING STORMS TODAY. A FEW STORMS WILL BECOME STRONG... PRIMARILY INLAND FROM THE COAST...CAPABLE OF PRODUCING DOWNBURST WINDS AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. STORM MOVEMENT WILL BE TOWARD THE NORTH AT 15 TO 20 MPH. ...FLOOD IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME...CAUSING TEMPORARY FLOODING OF SOME ROADS AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS MAY PRODUCE WIND GUSTS NEAR 35 KNOTS WHICH COULD AFFECT THE INTRACOASTAL AND ATLANTIC WATERS...MAINLY NORTH OF SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM COVERAGE IS EXPECTED TO DECREASE WEDNESDAY THROUGH FRIDAY WITH THE BEST CHANCE OCCURRING IN THE EVENING HOURS WITH LATE SEA BREEZE COLLISIONS OVER NORTHERN SECTIONS. IN ADDITION...A LONG PERIOD SWELL GENERATED BY DISTANT HURRICANE BERTHA IS FORECAST TO BEGIN IMPACTING THE EAST CENTRAL FLORIDA COAST BY FRIDAY...AND CONTINUE THIS WEEKEND. THIS INCOMING SWELL WILL INCREASE THE THREAT FOR STRONG RIP CURRENTS...AND COULD MAKE NAVIGATING INLETS MORE HAZARDOUS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, Jul 8, 1:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT TUE JUL 8 2008 FLZ053-081800- OSCEOLA- 112 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL OSCEOLA COUNTY... AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHWEST OF HOLOPAW...MOVING NORTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HARMONY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. OTHER STRONG STORMS IN NORTH CENTRAL OSCEOLA COUNTY WERE NEAR NARCOOSSEE AND EAST LAKE TOHO. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jul 8, 1:36 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 136 PM EDT TUE JUL 8 2008 FLZ047-053-054-081815- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 136 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL BREVARD COUNTY... NORTHERN INDIAN RIVER COUNTY...NORTHEASTERN OSCEOLA COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 11 MILES NORTHWEST OF BLUE CYPRESS LAKE...MOVING NORTH AT 20 MPH. DEER PARK IS IN THE PATH OF THIS STORM. OTHER STRONG STORMS IN THE AREA WERE LOCATED OVER BLUE CYPRESS LAKE AND SOUTHWARD TOWARDS PARADISE PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jul 8, 2:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 206 PM EDT TUE JUL 8 2008 FLZ041-044-046-081900- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-SEMINOLE- 206 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL LAKE COUNTY...NORTHWESTERN SEMINOLE COUNTY...INLAND VOLUSIA COUNTY... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE MARY...MOVING NORTH AT 16 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DE BARY AND MIDWAY. ANOTHER STRONG STORM WAS LOCATED OVER ENTERPRISE IN NORTHWEST SEMINOLE COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jul 8, 2:13 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 213 PM EDT TUE JUL 8 2008 FLZ053-081900- OSCEOLA- 213 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN OSCEOLA COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES EAST OF HOLOPAW...MOVING NORTH AT 18 MPH. HARMONY AND PINE GROVE ARE ALSO IN THE PATH OF THIS STORM. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jul 8, 2:18 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 218 PM EDT TUE JUL 8 2008 FLZ054-081900- INDIAN RIVER- 218 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING CENTRAL INDIAN RIVER COUNTY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTH OF FELLSMERE...MOVING NORTHWEST AT 11 MPH. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jul 8, 2:46 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT TUE JUL 8 2008 FLZ041-044>046-141-144-147-081945- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 246 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREVARD COUNTY... EASTERN LAKE COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER WINTER GARDEN...MOVING NORTH AT 20 MPH. OTHER STRONG STORMS WERE LOCATED NEAR MIMS...SCOTTSMOOR...ORLANDO...PAISLEY...LAKE WOODRUFF...UMATILLA AND EUSTIS. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.